Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


cheek "demples"
Apr 26, 2004

I'm HIV and Hep C + since '88. Med regiment is Sustiva, Epivir & Zerit. Viral load 0 & T count 700's. In the last year I have gotten the "sunken cheeks." My primary care Physician offers not a lot of alternatives. I need some advice on alternatives. Thanks.

Response from Dr. Moyle

You may well be losing fat secondary to your combination. Both zerit (d4T) and hep C are risk factors for this syndrome. Depending on past treatment and resistance the best option would be to switch the d4T to abacavir. This could also enable your combination to become once daily. Over time this switch will enable fat to recover. How soon your 'dimples' improve is hard to guess but in general people don't notice benefits for >12 months.

I hope this helps

Kind regards

Graeme Moyle


Previous
DECA/Testosterone therapy providers
Next
Lipoatrophy/Lipodystrophy!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement